MAUDE Adverse Event Report: LIVANOVA DEUTSCHLAND GMBH SORIN ELECTRICAL VENOUS OCCLUDER (EVO); CATHETER, CANNULA AND TUBING, VASCULAR, CARDIOPULMONARY BYPASS

LIVANOVA DEUTSCHLAND GMBH SORIN ELECTRICAL VENOUS OCCLUDER (EVO); CATHETER, CANNULA AND TUBING, VASCULAR, CARDIOPULMONARY BYPASS
Model Number 12-80-40
Medical Device Problem Code Unstable (1667)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/06/2024
Type of Reportable Event Malfunction
Event or Problem Description
Livanova deutschland has received a report that the electrical venous occluder (evo clamp) showed poor fine tuning control (adjustment) with small hose diameters (3/16 and 1/4) during a procedure.No issue was observed for other (bigger) tubing diameters.There is no report of any patient injury.
 
Additional Manufacturer Narrative
A.1.-a.5.Patient information was not provided.H11: when starting and stopping the evo, there is still 50 to 80% backflow at 1% clamp was successfully zero-calibrated.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.
 
Additional Manufacturer Narrative
Complaint database review reveal an issue regarding essenz venous clamps that were not completely occlusive.According to customer, issue was previously noticed also on s5.This was traced back to an operator error during the motor current adjustment.To prevent further occurrence the dhr and manufacturing instruction of electrical venous clamp for essenz and s5 was updated and operator retrained.Complained clamp was not returned for testing since customer could still use the clamp and the reported issue was more related to a dissatisfaction with closure control than a malfunction of the device.Tests were performed on similar clamp to verify behavior.After vc calibration, similar issue was reproduced also on testing clamp: with 1/4" and 3/16" tubing the flow at 1% opening was not around the 50-80% as reported by customer but still significant.No issue with closure of 3/8" tubing was confirmed on the other side, as reported by customer.Further tests were performed on three similar venous clamps to evaluate closure behavior of the venous clamps since customer reported that the issue was generally noticed both on essenz and s5 clamps.Test found a non-linear behavior with 3/8" tubing, while with small tubing the clamp closure behavior was more linear.However, at small opening percentages it was confirmed a relevant residual flow (around 20%) of the maximum flow established).Best closing behavior was obtained with clamp manufactured after implementation of above described corrective actions.Taking into account that similar behavior was confirmed on other similar devices to a lesser extent and that the complained venous clamp was manufactured before implementation of the above mentioned corrective actions, it cannot be ruled out that closure control with small tubing is sub-optimal and in reported case there might have been a contribution of improper motor current adjustment.The risk is in the acceptable region.No specific action was currently deemed necessary.Livanova will keep monitoring the market.
 
Event or Problem Description
See initial report.

Brand Name
SORIN ELECTRICAL VENOUS OCCLUDER (EVO)
Common Device Name
CATHETER, CANNULA AND TUBING, VASCULAR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
LIVANOVA DEUTSCHLAND GMBH
lindberghstrasse 25
munich
Manufacturer (Section G)
LIVANOVA DEUTSCHLAND
lindberghstrasse 25
munich 80939
GM   80939
Manufacturer Contact
enrico greco
14401 w. 65th way
arvada, CO 80004
MDR Report Key20125732
Report Number9611109-2024-00395
Device Sequence Number3265447
Product Code DWF
UDI-Device Identifier04033817903093
UDI-Public(01)04033817903093(11)230526
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K082344
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 01/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number12-80-40
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/06/2024
Supplement Date Received by Manufacturer12/31/2024
Initial Report FDA Received Date09/03/2024
Supplement Report FDA Received Date01/29/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/29/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown